MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number 8813793013
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, 10 seconds after the treatment was started, the catheter had a leak at the bifurcate.The catheter was not repaired.There was no machine alarm activated, blood test strips were not used, there was no damage observed to the dialyzer and there was no damage observed to the primary or secondary packaging of the dialyzer.The patient did not have any reaction and the patient was treated 2 (two) times per weeks for 10 months with hemodialysis therapy.The dialysate flow rate (dfr) was 800 and blood flow rate (bfr) was 200.There was no medical intervention provided and the device replaced.There was a 200ml (milliliter) of blood loss.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, 10 seconds after the treatment was started, the catheter had a leak at the bifurcate (outside or external of the catheter's bifurcate).There was nothing unusual observed on the device prior to use, there was no other product utilized with the device and there were no other defects/damages found on the product where the leak was observed.Priming was performed with no problem result.The catheter was not repaired, asepsis with isodine solution was used as the cleaning agent on the device, there was no luer adapter issue, and isodine solution was used to treat the insertion site prior to product placement.There was no machine alarm activated, blood test strips were not used, there was no damage observed to the dialyzer and there was no damage observed to the primary or secondary packaging of the dialyzer.The patient did not have any reaction and the patient was treated 2 (two) times per weeks for 10 months with hemodialysis therapy.The dialysate flow rate (dfr) was 800 and blood flow rate (bfr) was 200.The event had caused or prolong the patient's hospitalization, micropore was used for the wound dressing, the wound dressing did not include any cleaning agent or antimicrobial properties, the cleaning agent was allowed to dry thoroughly before dressing the area, the patient was not responsible for any catheter maintenance, and the cleaning agent was not changed during the life of the catheter.The patient themselves was not using any type of cleaning agent or antibiotic on the catheter.The treatment was proceeded and completed.There was no medical intervention provided and the device replaced.The blood of the patient was not safely returned.There was a 200ml (milliliter) of blood loss and the client did not specify if there was any specific intervention for the blood loss, and blood transfusion was not required.There was no reported patient outcome.
 
Additional Manufacturer Narrative
New information has been received pertaining to the event.This event has been reassessed and the reportability has been determined to be a serious injury.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: a1, a2(date of birth), b5, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, 10 seconds after the treatment was started, the catheter had a leak at the bifurcate (outside or external of the catheter's bifurcate).There was nothing unusual observed on the device prior to use, there was no other product utilized with the device and there were no other defects/damages found on the product where the leak was observed.Priming was performed with no problem result.The catheter was not repaired, asepsis with isodine solution was used as the cleaning agent on the device, there was no luer adapter issue, and isodine solution was used to treat the insertion site prior to product placement.There was no machine alarm activated, blood test strips were not used, there was no damage observed to the dialyzer and there was no damage observed to the primary or secondary packaging of the dialyzer.The patient did not have any reaction and the patient was treated two times per weeks for 10 months with hemodialysis therapy.The dialysate flow rate (dfr) was 800 and blood flow rate (bfr) was 200.The event had caused or prolong the patient's hospitalization, micropore was used for the wound dressing, the wound dressing did not include any cleaning agent or antimicrobial properties, the cleaning agent was allowed to dry thoroughly before dressing the area, the patient was not responsible for any catheter maintenance, and the cleaning agent was not changed during the life of the catheter.The patient themselves was not using any type of cleaning agent or antibiotic on the catheter.The treatment was proceeded and completed.There was no medical intervention provided and the device replaced.The blood of the patient was not safely returned.There was a 200ml (milliliter) of blood loss and the client did not specify if there was any specific intervention for the blood loss, and blood transfusion was not required.The patient had recovered.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.The evaluation found no potentially contributing factors.It was reported that the bifurcate was cracked, broken or leaking.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key15958612
Report Number3009211636-2022-00434
Device Sequence Number4951961
Product Code FOZ
UDI-Device Identifier20884521004839
UDI-Public10884521004832
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K943349
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8813793013
Device Catalogue Number8813793013
Device Lot Number2123000089
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2022
Supplement Date Received by Manufacturer12/30/2022
01/23/2023
03/30/2023
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date01/17/2023
02/08/2023
04/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age63 YR
Patient SexMale
Patient Weight50 KG